Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 188, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 2, 2021, 9:19 PM CDT for Cochran County, Hockley County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 2, 2021, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cochran County, TX, Hockley County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
277
WUUS54 KLUB 030219
SVRLUB
TXC079-219-030315-
/O.NEW.KLUB.SV.W.0188.210603T0219Z-210603T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
919 PM CDT Wed Jun 2 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Cochran County in northwestern Texas...
Northwestern Hockley County in northwestern Texas...
* Until 1015 PM CDT.
* At 919 PM CDT, a severe thunderstorm was located 6 miles east of
Morton, moving east at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3377 10276 3383 10264 3383 10244 3382 10242
3363 10236 3361 10269
TIME...MOT...LOC 0219Z 256DEG 6KT 3372 10264
HAIL...1.25IN
WIND...60MPH
$$
013 follow-up statements
088
WWUS54 KLUB 030232
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
932 PM CDT Wed Jun 2 2021
TXC079-219-030315-
/O.CON.KLUB.SV.W.0188.000000T0000Z-210603T0315Z/
Cochran TX-Hockley TX-
932 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 932 PM CDT, a severe thunderstorm was located 6 miles southwest of
Pep, or 7 miles east of Morton, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3377 10276 3383 10264 3383 10244 3382 10242
3363 10236 3361 10269
TIME...MOT...LOC 0232Z 226DEG 6KT 3375 10263
HAIL...1.25IN
WIND...60MPH
$$
01634
WWUS54 KLUB 030242
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
942 PM CDT Wed Jun 2 2021
TXC079-219-030315-
/O.CON.KLUB.SV.W.0188.000000T0000Z-210603T0315Z/
Cochran TX-Hockley TX-
942 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 942 PM CDT, a severe thunderstorm was located 5 miles southwest of
Pep, or 8 miles east of Morton, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
In addition to large hail, significant amounts of smaller hail is
likely. Accumulating hail can cause damage to crops, trees, and
vehicles.
&&
LAT...LON 3377 10276 3383 10264 3383 10244 3382 10242
3363 10236 3361 10269
TIME...MOT...LOC 0242Z 256DEG 6KT 3375 10261
HAIL...1.00IN
WIND...60MPH
$$
01878
WWUS54 KLUB 030259 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
959 PM CDT Wed Jun 2 2021
TXC079-219-030315-
/O.CON.KLUB.SV.W.0188.000000T0000Z-210603T0315Z/
Cochran TX-Hockley TX-
959 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 959 PM CDT, a severe thunderstorm was located near Pep, or 10
miles east of Morton, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
In addition to large hail, significant amounts of smaller hail is
likely. Accumulating hail can cause damage to crops, trees, and
vehicles.
&&
LAT...LON 3377 10276 3383 10264 3383 10244 3382 10242
3363 10236 3361 10269
TIME...MOT...LOC 0259Z 244DEG 6KT 3378 10258
HAIL...0.88IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:20 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 6:20 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 620 PM CDT Wed Jun 2 2021 .AVIATION... A complex of thunderstorms currently over New Mexico will move into the region late tonight into early Thursday morning. Some of these storms could affect the KLBB terminal with a smaller chance at hitting the KPVW terminal. There is not a clear signal for low CIGS to develop again Thursday morning so mention was left out of the TAF. && .PREV DISCUSSION... /issued 244 PM CDT Wed Jun 2 2021/ SHORT TERM... Showers and thunderstorms are expected to develop later this afternoon and evening and move into the area. There are currently three areas of focus, which include an outflow boundary near Yoakum and Terry counties, and higher terrain over southeastern and northeastern New Mexico. At 18Z, visible satellite imagery indicated a CU field developing off of the aforementioned outflow boundary and moving east over Yoakum and Terry counties. This field is forming within an environment with MLCAPE of 1000-1500 J/kg and deep-layer shear ~ 40 kt. If CAPE can be realized and this field starts to convect, storms will be capable of producing quarter-sized hail and wind up to 60 mph. Ahead of the next round of thunderstorms expected to move in by late evening, MLCAPE values over the southern South Plains, and Rolling Plains are expected to increase to around 2500 J/kg. As storms from northeastern and southeastern New Mexico moves into the area, they are expected to combine into an MCS. However, storms may briefly be multicellular as they enter the area, which could result in the potential of marginally severe hail and winds as they move into our western column of counties. As storms begin to combine, the threat will become mostly wind. In addition to the potential of severe winds, high atmospheric water content, slow storm motion, and training could result in flooding. Storms are expected to move out of the South Plains by early tomorrow and should completely move east of the CWA by mid-morning. Tomorrow will be similar to today in respect to cloud cover and temperature. Skies will become mostly clear for the entire area by early afternoon. Higher storm chances will be to our west as the upper-the level flow will be northerly over New Mexico. However, a cutoff low is progged to form over the area and could bring some thunderstorm chances to the southern South and Rolling Plains. GKendrick LONG TERM... The large-amplitude ridge centered over the western CONUS will finally begin to break down Thursday night, with the ridge axis quickly flattening on Friday as the trough over the eastern CONUS flattens as well. This will occur in tandem with a new, relatively compact low cutting off from a longwave trough centered over the Gulf of Alaska. This low will drift slowly westward well off the California coast Friday into Saturday while a rather broad upper low meanders over Texas through the weekend. As a result, the upper flow will transition fairly abruptly from an amplified regime late this week to an overall more neutral regime by the end of the weekend. In fact, most upper level energy will be concentrated over the far northern CONUS into Canada. With the mean flow concentrated so far north and no other significant steering flow present through much of the CONUS to help move it along, the broad upper low over Texas will linger overhead this weekend. Regarding sensible weather over the weekend, the forecast depends heavily on the position of this broad upper low. On Friday, guidance suggests the 500mb cyclonic circulation will be centered south of Midland, with easterly upper level flow overspreading the CWA. While surface high pressure to our east will continue to supply low level moisture via southerly winds and mid/upper level lapse rates will be steepening under the low center, shear will be very weak (about 10- 15 kts). With a lack of surface convergence to initiate convection, Friday is expected to remain mainly dry. At this time, Saturday appears that it will evolve in a similar manner to Friday, with a mainly dry forecast as the upper low remains in place and only shifting slightly east. On Sunday, the upper low will finally begin to lift northeastward as a larger trough begins to dive southeastward into the Pacific Northwest. As the low shifts east, upper flow over West Texas will back to northerly/northwesterly. With low level flow remaining moist from the south, the potential returns on Sunday night for upstream convection to propagate southward into the CWA. With the uncertainty in the progression of the upper low, precipitation chances are still rather up-in-the-air Sunday into Monday. Given better instability and better shear on Sunday compared to Friday and Saturday, have introduced low PoPs Sunday afternoon to account for the positioning of the upper low and the favorable environment if any storms are able to form locally. However, the forecast for this weekend is certainly subject to change given this uncertainty. Monday into the middle of next week, upper ridging will begin to build into the region from the west as the Pacific Northwest trough continues to dive southeastward. While this will result in a gradual warm-up, it will also bring a return to southwesterly upper flow. With the dryline lingering to the west, chances for thunderstorms will return each afternoon through at least the middle of the week, at this time appearing to remain mainly east of the I-27 corridor into the Rolling Plains. /DWK && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 2, 11:27 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1127 AM CDT Wed Jun 2 2021 TXZ021>044-031630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1127 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon will have the potential to become severe with hail to the size of quarters and wind gusts to 65 mph. Thunderstorms are also expected to move into the area from eastern New Mexico this evening and will bring the potential of heavy rain and marginally severe wind and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances Thursday afternoon and evening will focus on areas near the New Mexico state line into the southern South Plains. Some of these storms could be severe, capable of producing damaging winds up to 60 mph and quarter size hail. Precipitation chances are reduced on Friday and Saturday, but isolated thunderstorms are still possible. Better chances for thunderstorms return on Sunday across the area, with additional chances for thunderstorms on Monday and Tuesday. Some storms will have the potential to become severe each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 67 min |
| Jun 2, 9:26 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 64 min |
| Jun 2, 9:50 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb, Parmer | 88 min |
| Jun 2, 9:56 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 11 min |
| Jun 2, 10:07 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 2 hr |
| Jun 2, 10:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lubbock, Lynn, Terry, Yoakum | 61 min |
| Jun 2, 10:29 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.